Update about my son’s mental health ordeal.

This is just a quick update about my son, who started suffering severe panic attacks/dissociation episodes and a week later, from near-suicidal depression.

He is doing much better.   It turned out the medication the Emergency Room gave him to control the panic attacks (lorazepam — commercially known as Ativan) had an adverse effect on him and caused the depression.   Since he stopped taking them, he has not been depressed.

He’s been a lot less anxious too, but that may have been job-related.   He was transferred to a different location which is closer to his home, and is less stressful, and he has not had another attack.

He still plans to find a therapist, since he is an anxious person who has OCD and ADHD (attention deficit hyperactivity disorder, which my daughter also has).  Having these disorders together makes a person likely to suffer sudden panic attacks.

Thanks for everyone’s thoughts and prayers!  I do think that helped too.

Advertisements